Scholion.ai

A General Algorithm for One-Dimensional Knapsack Problems

Giorgio P. Ingargiola, James F. Korsh

Operations Research · 1977 · Volume 25 · Issue 5

DOI: 10.1287/opre.25.5.752

Abstract

This paper presents a reduction algorithm and a branch-search algorithm that, in sequence, allow the solution of sizeable problems of the form: maximize ∑ i =1 N c i x i , subject to ∑ i =1 N l i x i ≦ s and 0 ≦ x i ≦ b i and integer, 1 ≦ i ≦ N . The reduction algorithm is proportional to N in space and proportional to N ∑ i =1 N b i in time. The branch-search algorithm's space requirement is linear in N . Computational experience with these algorithms is presented.

Enable JavaScript for citation tools and additional paper interactions.